Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 110, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jul 13, 2021, 2:35 AM EDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 2:35 AM EDT (06:35 UTC)
- Expired
- Jul 13, 2021, 3:15 AM EDT
- In force
- 40 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 86 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 6.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196
WHUS52 KKEY 130635
SMWKEY
GMZ033-130715-
/O.NEW.KKEY.MA.W.0110.210713T0635Z-210713T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
235 AM EDT Tue Jul 13 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
* Until 315 AM EDT.
* At 234 AM EDT, a strong thunderstorm was located near P Tower,
moving northwest at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
P Tower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, frequent lightning, and blinding downpours. Stay low or go
below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2528 8191 2504 8205 2519 8243 2519 8244
2549 8225
TIME...MOT...LOC 0634Z 121DEG 18KT 2508 8195
HAIL...0.00IN
WIND...>34KTS
$$
BT1 follow-up statement
443
FZUS72 KKEY 130706
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
306 AM EDT Tue Jul 13 2021
GMZ033-130715-
/O.CON.KKEY.MA.W.0110.000000T0000Z-210713T0715Z/
306 AM EDT Tue Jul 13 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 315 AM EDT...
For the following areas...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
At 306 AM EDT, a strong thunderstorm was located near P Tower, moving
northwest at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
The strong thunderstorm will remain over mainly open waters.
LAT...LON 2528 8191 2512 8204 2526 8239 2549 8225
TIME...MOT...LOC 0706Z 121DEG 18KT 2516 8210
HAIL...0.00IN
WIND...>34KTS
$$
BTWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jul 12, 2:51 PM EDT, 11 hours 44 minutes earlier.
Area forecast discussion, Jul 12, 2:51 PM EDT, 11 hours 44 minutes before
Area Forecast Discussion National Weather Service Key West FL 251 PM EDT Mon Jul 12 2021 .DISCUSSION... A rather cloudy, breezy, and wet pattern is likely to persist through Tuesday night across the Florida Keys and adjacent coastal waters. An intensifying subtropical anticyclone centered near Bermuda will accelerate gradient flow east to west, from the Turks and Caicos to the southeastern Gulf of Mexico. This will not only promote increasing upward fluxes of heat and moisture off the warm surrounding seas, but will also be associated with an area of mass speed convergence promoting lift on a meso-alpha scale. In addition, a nearby TUTT cell is reflected at least down to the middle troposphere, and is associated with steeper-than-average lapse rates and reduced static stability across much of the Florida Peninsula and Keys. Upper-tropospheric flow along the southwestern flank of the TUTT cell is at least not inhibiting the convective environment, and at best may be aiding and abetting it via episodic favored difluent outflow aloft. Forecast rain and thunder chances are about twice the climatological average for tonight and Tuesday, and still well above average Tuesday night. After a lull late this afternoon and early evening, mesoscale convection allowing numerical weather prediction models suggest an outbreak of showers and thunderstorms spreading east to west across the Keys and adjacent coastal waters overnight, persisting into the early morning hours. This is followed by another lull, and then another outbreak of showers and storms in the evening. Such is one of many plausible scenarios. By Wednesday, the TUTT cell will be moving away/weakening, and near-surface flow should becoming increasingly difluent with weak large-scale subsidence returning. This is a more typical rainy season scenario and will not completely shut off rain chances, but bring them back to a the more climatological 20-30 percent range. The local digital forecast database is being tweaked, and all derived products will be sent and available via normal ways and means by 1630 EDT. && .MARINE... Small Craft Should Exercise Caution in Florida Keys coastal waters tonight because east breezes will be freshening with numerous, fast-moving showers, squalls, and thunderstorms. Winds and seas will be higher in and near showers and thunderstorms, and a Small Craft Advisory may be required in some zones before midnight. Subtropical high pressure centered over the North Atlantic Ocean will build westward across the Florida Peninsula tonight and Tuesday, resulting in moderate to fresh breezes across Florida Keys coastal waters. Above average rain and thunder chances will persist through Tuesday night, and winds and seas will be higher in and near in these scattered showers and thunderstorms. A decrease to mainly moderate breezes is expected on Tuesday night. && .AVIATION... Shower activity has all but diminished with a remaining cell between the EYW and MTH terminals. This too will diminish over the next hour with a considerable break expected thereafter. Expecting VFR conditions to prevail through the afternoon and early evening. Another round of convection may impact the terminals this evening, and VCSH is introduced again at that time. Surface winds will remain generally from the E to ESE at 9 to 15 knots with gusts up to 20 knots. && .CLIMATE... On this day in 1929, the daily record cold high temperature of 79F was recorded in Key West. this is also tied for the coldest high temperature ever recorded in July. Temperature records date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 79 87 80 89 / 60 60 50 30 Marathon 78 89 80 91 / 60 60 50 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Kasper Aviation/Nowcasts....LIW Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 12, 4:25 AM EDT, 22 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 425 AM EDT Mon Jul 12 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-130830- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 425 AM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TONIGHT A Small Craft Advisory may be required tonight for the Straits of Florida, Hawk Channel, and Bayside waters for easterly winds near 20 knots. Scattered thunderstorms are expected across portions of the Florida Keys and adjacent coastal waters today and tonight. The primary thunderstorm hazards will be lightning strikes and gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms are expected Monday through Wednesday and isolated thunderstorms are expected Wednesday night through Sunday. The primary thunderstorms hazards will be lightning strikes and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NB
In the hours before
Local storm report, Jul 13, 1:53 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
153 AM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM MARINE TSTM WIND 3 WSW EAST END OF LONG 24.79N 80.89W
07/13/2021 M44.00 MPH MIDDLE KEYS IN MON FL MESONET
A SOUTHEAST WIND GUST OF 37 KNOTS, OR 43 MPH, WAS
RECORDED BY A TEMPEST MESONET SITE AT CONCH KEY AT 145 AM
EDT.
&&
BTThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:37 AM EDT | Special Marine Warning | KEY | 23 min | |
| Jul 13, 11:41 AM EDT | Special Marine Warning | KEY | 64 min | |
| Jul 13, 12:35 PM EDT | Special Marine Warning | KEY | 55 min | |
| Jul 13, 2:02 PM EDT | Special Marine Warning | KEY | 28 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.